I am so bad tempered, is this my thyroid?

I am so irritable and short tempered at the moment. Could this be related to my thyroid?

I am struggling again with my Armour dose. I think my own production of thyroxine must vary as I was doing really well on 1/4 grain on alternate days before Christmas but then reduced it because of symptoms which I put down to overdosing. At first the reduction made a difference but now I have become bad tempered and a bit depressed.

6 Replies

oldestnewest
  • Yes, it could well be.

    1/4 grain is such a small dose of Armour, I don't think it would benefit you unless, of course, you gradually increase. i.e. 1 grain is equal to 65mcg so 1/4 about 16mcg approx.This is a link which may help. I assume you are self-medicating?

    stopthethyroidmadness.com/m...

  • No I am not self medicating, it was prescribed by my GP although my blood tests were 'normal'. He said he would treat the symptoms not the test results which is good but that is why I am on such a low dose.

    I used to take levo but ended up hyper on it when I started Nutri Thyroid on the advice of a Naturopath. The Naturopath doesn't want me to take Armour as well but I feel dreadful if I don't take any.

  • Levo gave me palps badly and I stopped the Nutri too but palps stil continued till I stopped Levo.

    It is good your GP has at least prescribed some Armour. Do you have a copy of your latest thyroid gland blood tests complete with ranges to post here so that someone may comment upon them.

    These links are about low-dose of thyroid hormones and if you cursor down to read the questions dated

    November 28, 2003

    I advise all patients such as you to persuade their doctors to prescribe a product that contains both T4 and T3, such as Armour or Thyrolar. I also advise them to see to it—one way or another—that they take a high enough dose for it to be effective. Otherwise, the patients are almost certain to continue suffering

    web.archive.org/web/2010112...

    August 13, 2002

    Dr. Lowe: No doctor can intelligently decide what a patient should do with her thyroid hormone dosage solely by the results of thyroid lab tests. We can make informed decisions about dosage only when we know the patient's clinical status and have the results of physical exam procedures. Most endocrinologists and other conventional doctors would likely disagree with me about this. But their belief that they can determine correct dosages solely by lab test results is a major reason that millions of hypothyroid patients chronically suffer from hypothyroid symptoms despite taking thyroid hormone. I wish you success in your treatment.

  • My last blood test was on 10/05/2012 and was:

    TSH 0.4 (0.2-5.5)

    Free T4 12.3 (10.0-24.5)

    I had stopped Levo but was still taking Nutri Thyroid

    The one before this on 29/02/2012 was while I was on Levo and Nutri Thyroid:

    T4 27.5

    T3 9.9 (3.9-6.7)

    This is why the Levo was stopped. I had been taking Nutri Thyroid for 6 weeks so then only took the NT but the symptoms came back hence the Armour.

  • Hi You are so lucky to have such a rare GP. Make sure you have had a Free T3 test. When I first had treatment, after many years, the Free T3 was always tested and at that time, it was the only blood test for thyroid that was well below range. Subsequently I was treated but still the other thyroid results went off. I now take armour and now it is available T3 too.I need my FT3 to be near the top of range, normal T4 on treatment should be top third of range, generally.Any thyroid drug needs very slow increases ,on blood tests results,, until OK

    Jackie

  • sounds typically hypothyroid to me

You may also like...